Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 16, 2019, 1:00 AM EDT for Ashland County, Richland County, Ohio. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 1:00 AM EDT (05:00 UTC)
- Expired
- Jun 16, 2019, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:17 AM EDT | FLASH FLOOD | Mansfield, OH | LAW ENFORCEMENT AND PUBLIC SAFETY OFFICIALS REPORT MULTIPLE ROADS FLOODED AND IMPASSABLE ACROSS THE MANSFIELD AREA AND RICHLAND COUNTY. THERE ARE MULTIPLE REPORTS OF CARS STRANDED AND PEOPLE BEING RESCUED IN HIGH WATER AROUND MANSFIELD. REPORT OF WATER ENTERIN |
| Jun 16, 1:21 AM EDT | FLASH FLOOD | Ontario, OH | ROUTE 430 IS FLOODED AND IMPASSABLE NEAR THE RAILROAD TRACKS. CAR WAS STRANDED IN HIGH WATER ON ROUTE 430 IN ONTARIO. |
| Jun 16, 1:30 AM EDT | FLASH FLOOD | Lexington, OH | REPORTS FROM MPING AND SOCIAL MEDIA OF BASEMENTS FLOODING AND ROADS FLOODED NEAR LEXINGTON. |
| Jun 16, 2:14 AM EDT | FLASH FLOOD | Ashland, OH | MULTIPLE ROADS FLOODED AND IMPASSABLE ACROSS THE COUNTY. BROOKSIDE DRIVE WAS CLOSED DUE TO HIGH WATER FROM TOWN RUN CREEK ON THE WESTSIDE OF ASHLAND. |
| Jun 16, 2:17 AM EDT | FLASH FLOOD | 4 Nnw Jeromesville, OH | REPORT FROM SOCIAL MEDIA AND MPING OF ROAD FLOODED AND IMPASSABLE NEAR HIGHWAY 250. |
| Jun 16, 2:30 AM EDT | FLASH FLOOD | 3 Sse Mansfield, OH | REPORTS FROM SOCIAL MEDIA OF VEHICLES STRANDED AND FLOODED ROADS ON THE SOUTH SIDE OF MANSFIELD. REPORT WAS FROM MPING. |
| Jun 16, 3:53 AM EDT | FLASH FLOOD | 4 N Hayesville, OH | COUNTY ROAD 1775 CLOSED AND FLOODED DUE TO RUSHING WATER OVER THE ROAD AT NEWELL RUN CREEK NEAR MONTGOMERY TOWNSHIP. |
| Jun 16, 5:00 AM EDT | FLASH FLOOD | 3 Nnw Lucas, OH | LAW ENFORCEMENT CLOSED THE ROAD NEAR WALLACE ROAD AND MT. ZION ROAD ALONG THE FORK RIVER DUE TO HIGH WATER. THIS AREA WAS IMPASSABLE WITH SWIFT WATER. |
| Jun 16, 6:15 AM EDT | HEAVY RAIN 2.98 | 1 W Mansfield, OH | 2.98 INCHES MEASURED IN 24 HOURS AS OF 6 AM. MOST OF THAT RAINFALL WAS IN ABOUT 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
548
WGUS51 KCLE 160500
FFWCLE
OHC005-139-161100-
/O.NEW.KCLE.FF.W.0012.190616T0500Z-190616T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
100 AM EDT Sun Jun 16 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Central Richland County in north central Ohio...
Central Ashland County in north central Ohio...
* Until 700 AM EDT.
* At 100 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mansfield, Ashland, Shelby, Ontario, Lexington, Hayesville, Polk,
Lucas, Jeromesville, Bailey Lakes, Mifflin, Rowsburg, Nankin,
Shenandoah and Olivesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4064 8263 4064 8264 4067 8265 4067 8262
4071 8262 4071 8273 4086 8272 4100 8217
4099 8213 4082 8213 4063 8262
$$1 follow-up statement
822
WGUS71 KCLE 160708
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
308 AM EDT Sun Jun 16 2019
OHC005-139-161100-
/O.CON.KCLE.FF.W.0012.000000T0000Z-190616T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richland OH-Ashland OH-
308 AM EDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
CENTRAL RICHLAND AND CENTRAL ASHLAND COUNTIES...
At 305 AM EDT, Doppler radar and rain gauges indicated that 2 to 3
inches of rainfall fell across portions of Richland and Ashland
counties. Numerous roads are closed across the area. Please obey
signs that indicate the high flood waters on roadways!
Some locations that will experience flooding include...
Mansfield, Ashland, Shelby, Ontario, Lexington, Hayesville, Polk,
Lucas, Jeromesville, Bailey Lakes, Mifflin, Rowsburg, Nankin,
Shenandoah and Olivesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4064 8263 4064 8264 4067 8265 4067 8262
4071 8262 4071 8273 4086 8272 4100 8217
4099 8213 4082 8213 4063 8262
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:14 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 9:14 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
914 PM EDT Sat Jun 15 2019
.SYNOPSIS...
A cold front will reach the lower Great Lakes tonight and stall
over northern Ohio on Sunday. Several weak low pressure systems
will move through the region along the front before it is pushed
south of the area on Tuesday. High pressure will attempt to
build in from the north on Tuesday into Wednesday. However,
another low pressure system enters the region on Wednesday night
for the end of the week.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Thunderstorm complex continues to move east-northeast toward the
area and this will bring some locally heavy rain with the
feature as it moves through much of the local area. Areas in the
northwest will escape this round overnight. Rainfall rates are
expected to be heavy so expect ponding of water to occur with
this rainfall. Streams and creeks will also respond quickly to
the expected rain. The other issue will be the need to watch
storms as they approach the area. Some storms have exhibited
signs of rotation with them so far. So, will be monitoring
through the evening. Flash flood watch remains in effect.
Previous Discussion...
The next 36 hours continue to look fairly wet over the region.
Will maintain the Flash Flood Watch as is for now, but trends
remain that the southern half of the forecast area is most at
risk for flooding this weekend. A large area of rain with some
embedded thunder extends from western Ohio into eastern Illinois
with a weak front near the Ohio River. This rain will continue
entering the forecast area this evening. An MCV feature over
western Illinois will continue east tonight and generate
additional showers and perhaps an isolated thunderstorm.
Rainfall totals tonight will be in one to two inch range with
the highest amounts expected where this MCV feature tracks. A
cold front slowly approaching from the north will stall over the
forecast area on Sunday and be the source for additional shower
and thunderstorm development. The portions of the forecast area
in the warm sector of the front will be the area to watch for
flooding concerns on Sunday, as convective development may allow
for heavier rainfall rates on what will be already saturated
grounds. Given that the area will be fairly worked over and
remain fairly cloudy, not expecting widespread thunderstorm
development. Have the highest PoPs in the southern CWA, while
have reduced PoPs north of the front with drier northerly flow
which will help prevent rain. Temperatures remain cooler than
normal through the period with highs in the lower 70s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
An active period continues during the work week as a frontal
boundary remains just south of the area. Low pressure will move
along the front just south of the area Monday and again late Tuesday
into Tuesday night, bringing precipitation chances to the area. The
best precipitation chances will be south of a Findlay to Meadville
line through most of the period, with likely pops centered around
the best chances/low passage Monday afternoon and late Tuesday.
Highs will be in the mid/upper 70s will lows in the low 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The active pattern continues into the weekend, with another low
tracking across the area late Wednesday night through Tuesday. Have
pops increasing to likely through this period. A brief ridge of high
pressure will bring dry conditions for a short time by Friday,
however precipitation chances increase heading into the weekend as a
shortwave rides east along a building ridge across the region.
Models start to diverge a bit with this system, so confidence only
high enough for chance pops Friday night into Saturday. Highs will
generally be in the mid to upper 70s, with some warming to near 80
by the weekend. Lows will generally be in the low 60s.
&&
.AVIATION /00Z Sunday THROUGH Thursday/...
Thunderstorm complex moving through Indiana into Ohio appears to
be weakening our precipitation to the north at this time. The
heavier rain should stay across the southern tier counties of
the forecast area. We could see a break in the rain overnight
and then another round that is currently over Iowa will move
east across the area Sunday morning. Ceilings and visibilities
have the potential to make wide swings through the period as
showers move in and lower ceilings and then subsidence behind
the showers brings ceilings and visibilities back up. Winds
should be pretty much light and variable after sunset into
tomorrow as the cold front slips slowly south into the area.
OUTLOOK...Non-VFR possible through Tuesday and again Thursday.
&&
.MARINE...
Southwest winds over the lake this afternoon and evening will become
more northerly to northeasterly late tonight as a cold front sinks
south across the lake. The boundary will remain just south of the
lake through at least midweek, bringing light northeast to north
flow for much of the period. A low will move across the lake towards
the end of the week, with winds becoming northwest Thursday night
into Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late Monday night for OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...Flash Flood Watch through late Monday night for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Lombardy/Sefcovic
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...GreenawaltHazardous weather outlook, Jun 15, 4:40 PM EDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 440 PM EDT Sat Jun 15 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-162045- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 440 PM EDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-162045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 440 PM EDT Sat Jun 15 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:36 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow, Wyandot | 6 hr |
| Jun 16, 12:40 AM EDT | Flash Flood Warning | CLE | Morrow | 4 hr |
| Jun 16, 12:50 AM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 4 hr |
| Jun 16, 1:19 AM EDT | River Flood Warning | CLE | Marion | 8 days |
| Jun 16, 1:56 AM EDT | Areal Flood Advisory | CLE | Medina, Portage, Summit, Trumbull, Wayne | 6 hr |
| Jun 16, 3:35 AM EDT | River Flood Warning | CLE | Summit | 6 hr |
| Jun 16, 4:43 AM EDT | Areal Flood Warning | CLE | Morrow | 15 hr |
| Jun 16, 5:12 AM EDT | River Flood Warning | CLE | Trumbull | 46 hr |
| Jun 16, 6:13 AM EDT | Areal Flood Warning | CLE | Ashland, Richland | 15 hr |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Marion | 5 days |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Trumbull | 38 hr |
| Jun 16, 12:21 PM EDT | River Flood Warning | CLE | Hancock | 11 hr |
| Jun 16, 1:44 PM EDT | River Flood Warning | CLE | Summit | 4 hr |
| Jun 16, 3:27 PM EDT | Tornado Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 33 min |
| Jun 16, 4:19 PM EDT | Tornado Warning | CLE | Trumbull | 43 min |
| Jun 16, 5:58 PM EDT | River Flood Warning | CLE | Cuyahoga | 10 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.